Headaches

Discussion in 'Side Effects' started by dc234, Oct 21, 2014.

  1. dc234

    dc234 Member

    The first time I used modafinil I got really bad headaches, going right from the temple above my eyes all the way over the top to the back. I've read that this is quite common.

    I made sure to drink enough and eat enough so I don't think it's that but it could be other interactions.

    I'm currently cycling various noots to see what it could be, as well as playing around with overall daily mod dosage / splitting into smaller dosages throughout the day. I've also read about using Choline to reduce the headaches.

    Anyone else have this issue? How did you resolve it?
     
  2. I let a friend try some of mine and they got a headache too. I had figured it was because they weren't well hydrated.

    Do you still get headaches when you take it? If not, what worked to get rid of it?
     
  3. Nelty

    Nelty Member

    Everyone is different but in my case, I get headaches when I either don't drink enough water OR when I take too much modafinil. 200mg is my perfect dose and if I take 300mg for example, the side effects will outweigh the benefits and I won't enjoy the day.
    If I were you I'd try to slightly lower your dosage and see if the headaches go away while still getting benefits (wakefulness, etc.).
     
  4. plucky ducky

    plucky ducky Member

    I experience a headache associated with moda use from time to time. Drinking plenty of water seems to be the best way to get rid of it.

    Choline to prevent headaches is more for the racetams, I believe. I don't think it'll do anything for the headaches associated with moda.
     
  5. Peteroman

    Peteroman Active Member

    Think of headaches as a signal that Modafinil is working. It's working to block the signals that are telling your mind to take a rest. It may be a bit painful first starting out taking Modafinil, but after a few days or weeks of taking it the headaches aren't noticeable. Drink plenty of water and eat healthy fats ie nuts or peanut butter. Your brain will be using a lot of energy, might as well supply it with the best it can get
     
  6. JKT

    JKT Member

    When I get the mod headache, I drink Gatorade or Powerade. It seems to help within 10 to 15 minutes and as long as I stay hydrated, the headache disappears completely. I have tried taking an otc pain reliever, but it didn't work on my headache.
     
  7. pmmyd

    pmmyd Member

    Damn, even weeks for the headaches to subside? Do you take it on a daily basis? And for how long have you been doing so?

    This just concerns me a bit because I'm not necessarily looking to use this on a daily basis, rather just to save it and use it once every week or two for when I really need to get a lot of work done. If I were hit with a headache every time I wanted to use it, I might now be able to enjoy the effects of the compound nearly as much.
     
  8. Peteroman

    Peteroman Active Member

    I should not have said weeks. I meant to say after the first few times, maybe after the third or fourth time I think i stopped getting them. I did not take it every day. It of course depends on the person and how often they take it. It might take longer for it to rewire your brain or it might be shorter
     
  9. pmmyd

    pmmyd Member

    Oh okay. Sorry for the misunderstanding, and thanks for clearing that up!
     
  10. Johny Carola

    Johny Carola Member

    The only times I had a headache problem were when I took the whole pill of ModAlert (200mg). When I took just the half of it I was doing fine. So maybe try altering your dosage?
     
  11. pmmyd

    pmmyd Member

    Do you now only take a half pill each time because of that? Or did you start taking a whole one after your tolerance leveled out?
     
  12. Johny Carola

    Johny Carola Member

    I haven't been consistent with my trials yet I have successfully taken 200mg with no headaches recently. I'll also take double (400mg) tomorrow just for the heck of it. I'll report back.
     
  13. TramMcD

    TramMcD Member

    I had something that resembled a cluster headache the second day of taking it. I'd taken 300 mg, and it was a stressful day where I had to take minutes for an important meeting, which forced me to stare intently at a computer screen for about six hours, with minimal breaks, so I'm sure that explains it. I can see why they call cluster headaches "suicide headaches" though -- never had a headache made my eye water and completely disorient me with pain. Nothing other than some mild pressure since then.
     
  14. J23

    J23 Member

    I generally keep two or three 20oz bottles of water on hand, and if I start noticing a headache coming on I drink one (relatively) quickly(15-20 minutes). If I still have a headache half an hour after I finish drinking I drink some more. I have never had a headache that made it more than half way through the second bottle.
     
  15. pmmyd

    pmmyd Member

    Interesting approach. I tend to stay very hydrated so hopefully I won't have too much of an issue with headaches.
     
  16. J23

    J23 Member

    I pretty much found that if I don't approach it with a pathological amount of rigor, I straight up forget and it becomes way worse very quickly. If I allowed myself, I would likely not eat or drink anything on my modafinil days, I would just wind up getting caught up in whatever I had planned for the day and forget everything else, so I have to very carefully force myself to remember to do the things I have to do.
     
  17. greymatter

    greymatter Member

    I've never had an issue with headaches, only a slightly dry throat. I think it's crucial to stay well hydrated on the days you take modafinil (even though you'll be using the bathroom more often than you'd like!)
     
  18. pmmyd

    pmmyd Member

    Great advice. I made a thread about appetite loss and many people seem to experience similar occurrences. It doesn't seem to be so much about actually losing your appetite as it does simply getting so caught up in whatever you're doing that you forget to eat or drink.
    I tend to stay very hydrated on a normal basis. Would you say that modafinil makes you more prone to actually becoming dehydrated, or is it more of an issue of simply forgetting to drink? Thanks.
     
  19. BitModa

    BitModa New Member

    The first time I took moda I noticed pressure behind my eyes and it felt like I might get a headache, but never actually did. That was only the first time I took it, after that I have had no issues at all. :)
     
  20. JJeepers

    JJeepers Member

    I got headaches with Modafinil too, no matter what I did. I tried Armondafinil and i don't get headaches with it. So fom now on I will only take Armondafinil.
     

Share This Page